Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Taking Thyronorm. Unable to reduce weight. Want to reduce dosage

My TSH was found 8.9 ,five yers back. And at that time ,My weight was 105.00 Kg.My doctor advised me to take Thyronorm 50, After three months of taking My TSH level was found normal.But My weight remain same.Hence My doctor asked me to take Thyronorm 100 mg.After taking it more than one and half year,He advised me to take 125 mg.During all these time My TSH level was normal.But I could not reduce my weight from 100 Kg.Though I take normal diet , but I have reduced physical activity and more metal stress due to the nature of my job.For last more than two years I am taking Thyronorm 125 mg regularly without any increase of TSH level as advised by my doctor. He says that he will reduce my dose ,if I can lower my weight.
Asked On : Thu, 4 Apr 2013
Answers:  1 Views:  118
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Welcome to HCM,
You are Overweight and Hypothyroid and taking Thyronorm,as your TSH was just 8.9 it is mild hypothyroidism, you are not able to lose weight you have not mentioned your age as one grow and metabolism becomes slow,please understand that weight loss depends on calories expenditure and intake in diet .
Please repeat Thyroid function and TSH is normal then dose may be reduced of Thyronorm.'
In hypothyroid there is some swelling is there but not responsible overweight.
Weight loss is possible you have to take low calories in diet and you have to find some times for exercise.
Please talk to your Physician if he thinks it is required drugs like Orlistat may be prescribed to you for results.
You can also take up yoga and meditation as you are stressed due to work it is possible that you take more calories in diet as stress may cause person to eat more.
Take care
Good Luck
Answered: Fri, 5 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor